# SDR BTV2001F00000

- Difficulty date: May 29, 2001
- Submitted: June 26, 2001
- Operation: Air carrier
- Aircraft: N344AA
- Make and model: Gulstm G1159B
- Aircraft serial: 123
- System (JASC): 2770 · Gust Lock Damper System
- Part: Bracket
- Condition: Fractured
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE SCHEDULED INSPECTION, A MECHANIC NOTED THE RUDDER GUST LOCK HOOK SUPPORTING STRUCTURE WAS FRACTURED.  FURTHER INVESTIGATION FOUND THREE PIECES THAT MAKE UP THE 1159C20509 ASSEMBLY (2 EA 115920509-13 ANGLES AND 1 EA 1159C20509-35 ANGLE) WERE FRACTURED.  SINCE THE GUST LOCK WAS STILL FUNCTIONAL THE OPERATOR WASN'T AWARE OF THE PROBLEM, THEREFORE IT CANT BE DETERMINED WHEN OR HOW THE DEFECT OCCURRED.  MOST LIKELY THE RUDDER GUST LOCK WAS OVERSTRESSED AT SOME POINT EITHER BY USE USING HYDRAULIC SYSTEM POWER OR SOME LARGE, EXTERNAL FORCE. (WIND).  NEW PARTS WERE PROCURED AND INSTALLED AND THE AIRCRAFT RETURNED TO SERVICE.
